Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 39, NWS Duluth, MN

June 6, 2012Cass County, Itasca County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at Jun 6, 2012, 4:04 PM CDT for Cass County, Itasca County, Minnesota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2012, 4:04 PM CDT (21:04 UTC)
Expired
Jun 6, 2012, 4:45 PM CDT
In force
41 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cass County, MN, Itasca County, MN

The radar

The Duluth radar (KDLH), 174 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 9.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2012-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2012-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
118 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1013 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

392 
WUUS53 KDLH 062104
SVRDLH
MNC021-061-062145-
/O.NEW.KDLH.SV.W.0039.120606T2104Z-120606T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
404 PM CDT WED JUN 6 2012

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CASS COUNTY IN NORTH CENTRAL MINNESOTA...
  WEST CENTRAL ITASCA COUNTY IN NORTH CENTRAL MINNESOTA...

* UNTIL 445 PM CDT

* AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SUGAR LAKE...OR 29 MILES EAST OF BEMIDJI...AND MOVING SOUTH AT 15
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SUGAR LAKE AND LAKE WINNIBIGOSHISH AROUND 420 PM CDT.
  PORTAGE LAKE...BENA AND SCHLEY AROUND 445 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4742 9448 4742 9444 4759 9442 4758 9407
      4721 9408 4722 9452
TIME...MOT...LOC 2104Z 008DEG 11KT 4749 9426
WIND...HAIL 60MPH 1.00IN

$$

BERDES
3 follow-up statements
907 
WWUS53 KDLH 062119
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
419 PM CDT WED JUN 6 2012

MNC021-061-062145-
/O.CON.KDLH.SV.W.0039.000000T0000Z-120606T2145Z/
CASS MN-ITASCA MN-
419 PM CDT WED JUN 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
ITASCA AND NORTH CENTRAL CASS COUNTIES UNTIL 445 PM CDT...

AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BENA...OR 30 MILES EAST OF BEMIDJI...MOVING SOUTH AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BENA AND PORTAGE LAKE AROUND 435 PM CDT.
  SIX MILE LAKE AROUND 440 PM CDT.
  FEDERAL DAM AROUND 445 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4722 9448 4742 9444 4754 9440 4754 9408
      4721 9408
TIME...MOT...LOC 2119Z 357DEG 15KT 4740 9424
WIND...HAIL 60MPH 1.50IN

$$

BERDES
226 
WWUS53 KDLH 062133
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
433 PM CDT WED JUN 6 2012

MNC061-062143-
/O.CAN.KDLH.SV.W.0039.000000T0000Z-120606T2145Z/
ITASCA MN-
433 PM CDT WED JUN 6 2012

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ITASCA COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4740 9442 4745 9409 4721 9408 4722 9448
TIME...MOT...LOC 2133Z 004DEG 17KT 4732 9424

$$

MNC021-062145-
/O.CON.KDLH.SV.W.0039.000000T0000Z-120606T2145Z/
CASS MN-
433 PM CDT WED JUN 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
CASS COUNTY UNTIL 445 PM CDT...

AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BENA...OR 32 MILES EAST OF BEMIDJI...MOVING SOUTH AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FEDERAL DAM AROUND 445 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4740 9442 4745 9409 4721 9408 4722 9448
TIME...MOT...LOC 2133Z 004DEG 17KT 4732 9424
WIND...HAIL 60MPH 1.00IN

$$

BERDES
039 
WWUS53 KDLH 062143
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
443 PM CDT WED JUN 6 2012

MNC021-062153-
/O.EXP.KDLH.SV.W.0039.000000T0000Z-120606T2145Z/
CASS MN-
443 PM CDT WED JUN 6 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CASS COUNTY WILL
EXPIRE AT 445 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.

LAT...LON 4740 9442 4745 9409 4721 9408 4722 9448
TIME...MOT...LOC 2143Z 004DEG 17KT 4727 9424

$$

BERDES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:30 PM CDT, 34 minutes earlier.

Area forecast discussion, Jun 6, 3:30 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
330 PM CDT WED JUN 6 2012

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT

AN ELONGATED VORT MAX IN THE NW FLOW WILL REMAIN POSITIONED OVER THE
WRN LAKE SUPERIOR REGION OVERNIGHT...GRADUALLY BECOMING REPLACED BY
H50 RIDING ADVANCING FROM THE DAKOTAS ON THURSDAY. SCATTERED TO
ISOLATED SHRA/TSTMS WILL PERSIST OVERNIGHT...AS WELL AS THURSDAY...
DUE TO ELEVATED DEW POINTS IN THE 50S/PWATS AROUND AN
INCH...COMBINED WITH H85 WAA AND MID LEVEL OMEGA. THESE STORMS WILL
CONTAIN BRIEF HEAVY RAIN...AND POSSIBLE SMALL HAIL. A VERY ISOLATED
STORM MAY CONTAIN SEVERE SIZED HAIL THIS EVENING...MAINLY FROM THE
INTERNATIONAL FALLS AREA...SOUTH THROUGH THE MILLE LACS LAKE AREA
IN THE CORRIDOR OF 60KT 0-6 KM WIND SHEAR AND MAXIMIZED MUCAPE.
THE POSSIBILITY FOR A FEW SEVERE STORMS REMAINS SMALL...BUT
INCREASES THURSDAY AFTRN OVER THE MN ZONES AS NAM BUFR SOUNDINGS
AT KBRD/KINL/KHIB SUGGEST CAPE VALUES INCREASE TO THE 200/250
KJ/KG WITH LI VALUES IN THE NEIGHBORHOOD OF NEGATIVE 5.

THE CHANCE FOR MORE WIDESPREAD RAIN...WITH HEAVIER AMOUNTS
AROUND A HALF INCH...WILL ARRIVE THURSDAY NIGHT FOR THE WESTERN
ZONES AS A CLOSED H85 LOW LIFTS OVER THE WRN DAKOTAS AND SRN
MANITOBA. HAVE INCREASED MINIMUM TEMPS THURSDAY NIGHT DUE TO SRLY
WINDS REMAINING 5-10 KT AND INCREASING H85 TEMPS THROUGH THE
NIGHT.

EXTENDED...FRIDAY THROUGH TUESDAY...
ALL MDLS AGREE THAT SYNOPTIC SCALE WILL EVOLVE INTO A MAJOR
AMPLIFICATION OF UPPER TROF OVER NRN ROCKIES. THIS ALLOWS DOWNSTREAM
RIDGING OVER CWA DURING THE WEEKEND. INITIAL SHORTWAVE TROF/LOW LVL
WAA PATTERN WILL CRUISE ACROSS THE CWA FRIDAY WITHIN INITIAL
BUILDING STAGE OF MID LVL RIDGE. ENOUGH INSTABILITY TO AT LEAST POSE
A POTENTIAL FOR A FEW STRONG STORMS. SFC BDRY WILL DISSIPATE ACROSS
CWA SATURDAY ...BELOW AMPLIFYING MID LVL RIDGE. ALTHOUGH CURRENT
FCST IS DRY...WILL NEED TO MONITOR FOR ISOLATED RW/TRW ALONG OLD BDR
DURING DIURNAL HEATING SATURDAY AFTN. ATTENTION THEN FOCUSES WEST OF
CWA SATURDAY EVENING/SUNDAY AS CYCLOGENESIS OCCURS OVER DAKOTAS
UNDER EJECTING JET MAX ALONG ERN SIDE OF UPPER TROF. VERY
SIGNIFICANT WARM ADVECTION EXPECTED WITH TEMPS/HUMIDITY ABOVE
TYPICAL SEASONAL VALUES SUNDAY. LATEST WIND/MSTR PROFILES SUGGEST
CONSIDERABLE MIXING OCCURS SUNDAY THROUGH LOWEST 5K FEET WITH RESULT
BEING SOME LOWERING OF DEWPOINTS DURING THE AFTN HRS. MAX TEMPS
80S/90S SUNDAY EXCEPT NSHORE WHERE BDRY LYR FLOW OFF LAKE WILL KEEP
COOLER CONDITIONS ESPECIALLY ALONG SHORE OF COOK COUNTY. BEST
GUESSTIMATE OF TIMING OF FROPA WILL BE SUNDAY NIGHT WITH
SHOWERS/STORMS MARCHING EAST AS KINEMATICS INCREASE FROM UPPER
TROUGH MOVEMENT. CLEARING SHOULD BE RAPID MONDAY ACROSS MN
ZONES...WHILE FRNTL PRECIP CONTINUES OVER ERN WIC ZONES. WILL MOST
LIKELY NEED TO SPEED UP PRECIP MONDAY IF LATEST EC IS CLOSER TO
TRUTH. SECONDARY FRONT ARRIVES LATE TUES/EARLY WED WITH POSSIBLE
PRECIP/CLOUDS

.PREV DISCUSSION... /ISSUED 1236 PM CDT WED JUN 6 2012/

AVIATION...18Z TAF ISSUANCE...
RELATIVELY MOIST ATMOSPHERE TODAY WITH DAYTIME HEATING PROVIDING
THE LIFT FOR DEVELOPMENT OF SCT RW/TRW. SHOULD SEE A DIURNAL TREND
TO THIS PATTERN AS WE HAVE SEEN PAST TWO DAYS. VFR CEILINGS
EXPECTED TO PREVAIL. VISIBILITY SHOULD REMAIN VFR EXCEPT IN
HEAVIER SHOWERS WHERE MVFR MAY OCCUR. CONFIDENCE LOW OVERNIGHT
WITH FG/BR POTENTIAL SO HAVE KEPT MENTION BRIEF AND WITHIN MVFR
CATEGORY.

&&

.POINT TEMPS/POPS...
DLH  52  74  59  77 /  20  20  50  50
INL  55  79  62  77 /  30  30  50  50
BRD  59  82  63  81 /  30  30  60  40
HYR  53  80  61  80 /  20  30  40  50
ASX  50  77  58  80 /  20  20  30  50

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

SHORT TERM...GRANING
LONG TERM....CANNON
Hazardous weather outlook, Jun 6, 3:09 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
309 PM CDT WED JUN 6 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-071100-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
309 PM CDT WED JUN 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE FOUND ACROSS THE
NORTHLAND THROUGH THE NIGHT. THE STORMS ARE NOT EXPECTED TO BE
SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS WILL PERSIST OVER MUCH OF THE REGION
THURSDAY. A FEW STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG OR
SEVERE IN THE AFTERNOON...MAINLY OVER MINNESOTA.

THERE REMAINS A THREAT OF THUNDERSTORMS THURSDAY NIGHT THROUGH
FRIDAY. THERE IS A BETTER CHANCE FOR STRONG TO SEVERE STORMS SUNDAY
NIGHT.

HEAT INDEX VALUES IN EXCESS OF 90 DEGREES ARE EXPECTED SUNDAY
ACROSS THE NORTHLAND.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

LSZ121-140>148-071100-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
309 PM CDT WED JUN 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE OVER LAKE SUPERIOR TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND THURSDAY
NIGHT. THERE IS A BETTER CHANCE FOR STRONG TO SEVERE STORMS SUNDAY
NIGHT.

GRANING

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jun 6, 2:58 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
258 PM CDT WED JUN 6 2012

MNZ038-WIZ006-062030-
BURNETT-PINE-
258 PM CDT WED JUN 6 2012

AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 6 MILES NORTHWEST OF DUXBURY...MOVING SOUTHEAST AT 15
MPH.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS UP TO 30 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  DUXBURY...            MARKVILLE...          DANBURY...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4599 9217 4582 9262 4622 9275 4629 9251

STEWART
Special weather statement, Jun 6, 3:01 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
301 PM CDT WED JUN 6 2012

MNZ012-020-021-062030-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH SHORE-SOUTHERN
LAKE/NORTH SHORE-
301 PM CDT WED JUN 6 2012

AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF WHITE PINE LAKE...NEARLY
STATIONARY MOVING SOUTH AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
    WEST CENTRAL COOK COUNTY...
    EAST CENTRAL COUNTY...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4779 9058 4756 9100 4786 9116 4796 9092

STEWART
Special weather statement, Jun 6, 3:12 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
312 PM CDT WED JUN 6 2012

WIZ001-002-062030-
BAYFIELD-DOUGLAS-
312 PM CDT WED JUN 6 2012

...STRONG STORM BETWEEN BRULE AND IRON RIVER...

AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES EAST OF BRULE. THIS STORM WAS NEARLY
STATIONARY.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...OCCASIONAL
CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS...

* THE THUNDERSTORM WILL IMPACT BRULE AND IRON RIVER THROUGH 345 PM...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER
INDOORS UNTIL THIS STORM HAS PASSED.

LAT...LON 4636 9128 4634 9142 4632 9164 4658 9164
      4660 9138

GRANING
Special weather statement, Jun 6, 3:46 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
346 PM CDT WED JUN 6 2012

MNZ038-WIZ001-002-006>008-062145-
BAYFIELD-BURNETT-DOUGLAS-PINE-SAWYER-WASHBURN-
346 PM CDT WED JUN 6 2012

...LINE OF STRONG STORMS AFFECTING NORTHWEST WISCONSIN AND PINE
COUNTY MN...

AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
IRON RIVER TO 7 MILES NORTHWEST OF GRANTSBURG...MOVING EAST AT 10
MPH.

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS.

LOCATIONS IMPACTED THROUGH 5 PM INCLUDE...
  SAINT CROIX FLOWAGE...                      MINONG FLOWAGE...
  UPPER EAU CLAIRE LAKE...                    YELLOWLAKE...
  WEBSTER...            WEBB LAKE...          WASCOTT...
  GRANTSBURG...         GORDON...             DANBURY...
  BRANSTAD...           ALPHA...              RIVERSIDE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4567 9289 4573 9288 4573 9301 4614 9302
      4671 9131 4613 9097 4572 9226 4572 9252
      4565 9252 4564 9254 4564 9288

BERDES
Local storm report, Jun 6, 3:48 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
348 PM CDT WED JUN 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     HAIL             IRON RIVER              46.56N 91.41W
06/06/2012  E0.75 INCH       BAYFIELD           WI   TRAINED SPOTTER

            ACCUMULATING AMOUNTS OF PEA TO DIME SIZED HAIL

&&

GRANING
Special weather statement, Jun 6, 3:49 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
349 PM CDT WED JUN 6 2012

MNZ018-025-026-062130-
NORTH CASS-NORTH ITASCA-SOUTH ITASCA-
349 PM CDT WED JUN 6 2012

...STRONG THUNDERSTORMS AFFECTING NORTHWEST ITASCA AND NORTHERN CASS
COUNTIES...

AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DIXON LAKE...MOVING SOUTH AT 15 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY
DOWNPOURS.

LOCATIONS IMPACTED INCLUDE...
  CUT FOOT SIOUX LAKE...                      SUGAR LAKE...
  LAKE WINNIBIGOSHISH...                      SIX MILE LAKE...
  PORTAGE LAKE...       SCHLEY...             BENA...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4723 9400 4723 9441 4764 9441 4765 9407

BERDES

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 8:55 AM CDTSpecial Weather StatementDLH35 min
Jun 6, 10:00 AM CDTSpecial Weather StatementDLH45 min
Jun 6, 11:14 AM CDTSpecial Weather StatementDLHSaint Louis46 min
Jun 6, 11:52 AM CDTSpecial Weather StatementDLHSaint Louis23 min
Jun 6, 12:22 PM CDTSpecial Weather StatementDLHSaint Louis23 min
Jun 6, 1:38 PM CDTSpecial Weather StatementDLHItasca37 min
Jun 6, 1:52 PM CDTSpecial Weather StatementDLHItasca23 min
Jun 6, 2:23 PM CDTSpecial Weather StatementDLHPine37 min
Jun 6, 2:27 PM CDTSpecial Weather StatementDLHItasca33 min
Jun 6, 2:57 PM CDTSpecial Weather StatementDLHItasca33 min
Jun 6, 3:01 PM CDTSpecial Weather StatementDLHCook29 min
Jun 6, 3:46 PM CDTSpecial Weather StatementDLHPine59 min
Jun 6, 3:49 PM CDTSpecial Weather StatementDLHItasca41 min
Jun 6, 4:47 PM CDTSpecial Weather StatementDLHCass43 min
Jun 6, 4:54 PM CDTSevere Thunderstorm WarningDLHCass36 min
Jun 6, 5:29 PM CDTSevere Thunderstorm WarningDLHCass46 min
Jun 6, 5:40 PM CDTSpecial Weather StatementDLHKoochiching50 min
Jun 6, 6:07 PM CDTSevere Thunderstorm WarningDLHCass, Crow Wing53 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.